MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY

ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY
Model Number TV-AB2980-J
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Vascular Dissection (3160)
Date of Event 09/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it was explanted and discarded.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device was discarded.
 
Event or Problem Description
The patient was being implanted with the ovation ix stent graft system to treat an abdominal aortic aneurysm (aaa).It was reported that the graft required to be explanted due to an impending rupture.It was noted that the rupture was due to weakening and tearing of the aortic wall caused by infection.The graft was successfully explanted and the patient is doing well.The explanted devices are not available for return/evaluation.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was explanted and was not returned to endologix for evaluation.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the aortic rupture, aortic infection and surgical explant complaints are confirmed.This is consistent with the reported adverse event/incident.However, it was reported that upon device explant, it was noted that the rupture was due to weakening and tearing of the aortic wall caused by infection.The patient developed severe abdominal pain, only after on (b)(6) 2022 intervention for a type 2 endoleak (lumbar).The patient could have developed the aortic infection at this time, however that could not be conclusively determined.The clinical evaluation also shows reasonable evidence to suggest an additional procedure with embolization of lumbar vessels for a type 2 endoleak with sac growth (amount unknown) occurred on (b)(6) 2022 that was not included in the event as reported.The additional procedure was discovered during review of the fifty-three-month post implant ct scan and review of operative noted dated on (b)(6) 2022.Device, user, procedure or anatomy relatedness of this complaint could not be determined.The procedure related harms identified were abnormal blood loss (3000ml requiring 7 units of blood) and hemodynamic instability (intubated on vasopressors to icu).The final patient status was reported to be discharged to an inpatient rehabilitation program on postoperative day fifteen.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b5: describe event or problem has been updated.G3: date received by manufacturer has been updated.H6: investigation finding: remove code 3233.H6: investigation conclusion: remove code 11.
 
Event or Problem Description
The patient was being implanted with the ovation ix stent graft system to treat an abdominal aortic aneurysm (aaa).It was reported that the graft required to be explanted due to an impending rupture.It was noted that the rupture was due to weakening and tearing of the aortic wall caused by infection.The graft was successfully explanted and the patient is doing well.The explanted devices are not available for return/evaluation.Additional information: an internal clinical assessment determined that there was evidence to reasonably suggest an additional procedure with embolization of lumbar vessels for a type 2 endoleak with sac growth (amount unknown) occurred on (b)(6) 2022 that was not included in the event as reported.The additional procedure was discovered on (b)(6) 2022 during review of the fifty-three-month post implant ct scan and review of operative noted dated on (b)(6) 2022.

Brand Name
OVATION IX
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key15556511
Report Number3008011247-2022-00124
Device Sequence Number17890171
Product Code MIH
UDI-Device IdentifierM701TVAB2980J1
UDI-Public+M701TVAB2980J1/$$3210111FS12201709$
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/11/2021
Device Model NumberTV-AB2980-J
Device Catalogue NumberTV-AB2980-J
Device Lot NumberFS122017-09
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2022
Supplement Date Received by Manufacturer11/17/2022
Initial Report FDA Received Date10/06/2022
Supplement Report FDA Received Date12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/07/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB, LOT # FS110617-41.; OVATION IX ILIAC LIMB, LOT # FS120717-17.; OVATION PRIME FILL POLYMER, LOT # FF020718-01.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexUnknown